Hair Loss Treatments
Hair Loss & Alopecia Information, Support, and Treatments
Results 1 to 9 of 9
  1. #1
    Junior Member
    Join Date
    Feb 2008
    Posts
    4

    PLEASE HELP - Rogaine destroying my life, rare side-effect.

    I REALLY NEED SOME HELP. Please read my whole story and reply if you have any advice.

    FYI - The point of this story is that I did not have a preexisting hair loss problem.
    I stupidly used Rogaine just once on my eyebrows because I over-plucked them (yes I'm a guy, but I have very thick eyebrows.) Immediately after applying Rogaine, I began losing tons of hair from my eyebrows, scalp, arms, legs, and even pubic area. PLEASE read my whole story and reply with advice.

    I am a 22 year old kid who just graduated from college in December 2007.
    I am a hairy guy.
    On November 13, 2007 I over-plucked my eyebrows.
    I wanted my eyebrows to grow back quickly, so I bought Rogaine and used it just ONCE on my eyebrows on November 20, 2007.
    Within 1 hour, I felt very light-headed and my heart was beating rapidly.
    So I took a shower to wash off the Rogaine.
    I have not used the Rogaine since that incident.
    Within 1 day, I noticed some eyebrows falling out.
    Then I quickly noticed lots of hair shedding from my head, arms, legs, and even pubic area.
    It has now been 3 months since the Rogaine incident, and I'm still experiencing diffuse hair loss over my ENTIRE BODY, SCALP, AND EYEBROWS.
    My eyebrows look very ugly now.
    And the hair on my scalp is starting to look like doll hair, because it isn't thinning, it's just falling out all over.

    -I have very little hair re-growth.
    -Any new hairs that I grow appear rather frail, almost sickish, and are often kinked or somewhat deformed (the hair shaft is not symmetrical).
    -I'm also experiencing mild dandruff on my scalp and eyebrows. No shampoos have helped.
    -I am not on any medications.
    -All my blood tests are normal (including CBC, metabolic, thyroid, iron, testosterone, etc).
    -I haven't had a scalp biopsy yet, but I'm getting one soon.

    I know this problem is almost unheard of, and that's why I'm reaching out to all of you!!!
    SO DO ANY OF YOU HAVE SOME ADVICE FOR ME?
    AND DOES ANYONE KNOW A HAIR LOSS EXPERT IN THE WASHINGTON D.C. / MARYLAND / VIRGINIA AREA?

    Thanks so much guys,
    John

  2. #2
    Senior Member metalheaddude's Avatar
    Join Date
    Sep 2007
    Location
    Serbia
    Posts
    1,242

    Re: PLEASE HELP - Rogaine destroying my life, rare side-effect..

    First of all you need to calm down. I SERIOUSLY doubt Rogaine could cause this reaction in a single day. Its only a 5% solution for a start which isnt vey strong at all. Some people use Rogoaine 15%! Having said that Rogaine does cause shedding, but there is no way this could occur within a day, it takes months and months before shedding occurs. On top of that it doesnt explain why you lose hair on other places of your body where the minoxidil wasnt applied. The dizziness you suffered is a side effect of Rogaine, probably because you appled to much and have never applied it before, so your body kinda freaked out, minoxidil lowers your blood pressure so that would explain the dizziness. Now as a result of this body freak out, I think you have suffered an anxiety attack and as a result of intense stress you have possibly triggered some hairloss (although this is ridiculously unlikely also) but you claimed to have lost hair, so if your telling me that then i guess its true. There is a slim chance its a rare side effect to minox buts incredibly unlikely. My adive is dont apply anymore Rogaine and dont do anymore plucking of your eyebrows. Eyebrows only take 30 days to grow fully back. Im sure you can wait that long. Another possibility is something called alopecia areata. Which is patchy spontaneous baldness. There is no cure to this, but more often than not the hair grows back but can take anywhere from 4 weeks to 4 years.

    Anyway my advice is just chill, if worse come to worse you can always get an eyebrow transplant But freaking out will not help ur situation i can assure you

    Just give it some time

    And try not to freak out in the meantime

    Check this page: http://www.eyebrowtransplantation.com
    I can't stand left wing tree hugging political correct idiots!

  3. #3
    Junior Member
    Join Date
    Feb 2008
    Posts
    4

    Re: PLEASE HELP - Rogaine destroying my life, rare side-effect.

    metalheaddude

    Sorry if my post sounds like I'm freaking out. These 3 months of unexplained hair loss have taken their toll on me. I found one other guy who had the same reaction to Rogaine. He uses the nickname 'tom green 1721'. You can read our conversations here:

    http://www.keratin.net/forums/viewtopic ... sc&start=0

  4. #4
    Senior Member metalheaddude's Avatar
    Join Date
    Sep 2007
    Location
    Serbia
    Posts
    1,242

    Re: PLEASE HELP - Rogaine destroying my life, rare side-effect.

    Hmm I dont know man. Its a real mystery to me. There is a few really knowledable guys on this Forum im sure they might be able to shed some light on it soon enough

    Have you been to a dermatologist? Sounds pretty serious.
    I can't stand left wing tree hugging political correct idiots!

  5. #5
    Junior Member
    Join Date
    Feb 2008
    Posts
    4

    Re: PLEASE HELP - Rogaine destroying my life, rare side-effect.

    I talked online with a few hair loss doctors and they were VERY reluctant to believe that Rogaine did this to me. I'm going to see a hair loss expert in 2 weeks, but I doubt he'll believe my Rogaine story either.

    That's why I'm reaching out to you guys. I'm kinda alone in this whole situation.
    At the very least, please tell me if you know any hair loss experts in the Washington D.C. / Maryland / Virginia area.

  6. #6
    Senior Member Ian Curtis's Avatar
    Join Date
    Dec 2007
    Location
    Portugal
    Age
    25
    Posts
    435

    Re: PLEASE HELP - Rogaine destroying my life, rare side-effect.

    Are you sure it isnt Alopecia Universalis?

  7. #7
    Senior Member metalheaddude's Avatar
    Join Date
    Sep 2007
    Location
    Serbia
    Posts
    1,242

    Re: PLEASE HELP - Rogaine destroying my life, rare side-effect.

    Yeah im leaning towards Alopecia Areata myself, I think Rogaine was either an incredible coincidence or was a trigger for the Alopecia Areata, but I still doubt its the Rogaine itself. But I could be wrong.
    I can't stand left wing tree hugging political correct idiots!

  8. #8
    Junior Member
    Join Date
    Feb 2008
    Posts
    4

    Re: PLEASE HELP - Rogaine destroying my life, rare side-effect.

    Alopecia Areata usually presents itself as patchy hair loss accompanied by pitting of the fingernails. However, all of my hair loss is diffuse (not patchy) and my fingernails are fine. One of the online doctors suggested that it may be Diffuse Alopecia Areata (which is very rare). However, the rate of hair loss isn't so rapid that I believe I have an autoimmune disorder. In 3 months, I estimate that every part of my body has lost 1/3 of its hair density.

    I wouldn't blame Rogaine if it wasn't so clear that it had a direct impact on my body. Doctors have told me that your body rids itself of Rogaine in just 21 hours, and thus, it couldn't be responsible for 3 months of hair loss. However, nobody knows how Rogaine works. My theory is that Rogaine "broke" something in my body, and unless I "fix" that something, all of my hair will continue to fall out. What do you guys think about all this?

  9. #9
    Member
    Join Date
    Oct 2006
    Location
    Syracuse
    Posts
    40

    Re: PLEASE HELP - Rogaine destroying my life, rare side-effect.

    I am no expert, but I think the rogaine "triggering" your hairloss is a coincidence. The reason for this is that you claim you only applied it once, and it was on your eyebrows. Like you said yourself, rogaine is cleared from the body relatively quickly, and once its cleared, its gone and should have no long lasting effects. It just doesn't make sense, and something else must be going on. The mind is a very powerful persuasive tool, and it can make you think just about anything is going on, when, in fact, it might not be going on at all. I agree that this might be just a manifestation of your own mind, combined with the rare side effects you said you experienced(the dizziness made you freak out). I'm not discounting your claims, it just seems way way too extreme to be caused from one application of rogaine. If you have pictures, it would be a lot easier to evaluate your condition, and maybe someone on here would have some additional advice. Sorry you have to go through this

Similar Threads

  1. Why am I getting no side-effect with Propecia and Rogaine?
    By Fighting_Bad_Genes in forum Men's General Hair Loss Discussions
    Replies: 5
    Last Post: October 1st, 2011, 02:08 AM
  2. Very strange (possible) Rogaine side effect....
    By bv2929 in forum Dealing with Side Effects
    Replies: 3
    Last Post: January 17th, 2011, 04:02 PM
  3. Propecia rare side effect
    By Whiplash_131 in forum Dealing with Side Effects
    Replies: 3
    Last Post: January 24th, 2008, 12:01 PM
  4. Rogaine foam,, side effect..
    By bluejs in forum Dealing with Side Effects
    Replies: 2
    Last Post: May 21st, 2007, 10:34 PM
  5. rogaine side effect?
    By jimmyjames in forum Growth Stimulants - Rogaine, Minoxidil, Tricomin, etc.
    Replies: 9
    Last Post: August 27th, 2006, 03:10 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •